Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fuchs' problem 34 for mixed Abelian groups


Author: Ulrich Albrecht
Journal: Proc. Amer. Math. Soc. 131 (2003), 1021-1029
MSC (1991): Primary 20K15, 20K30; Secondary 20J05
DOI: https://doi.org/10.1090/S0002-9939-02-06612-1
Published electronically: August 19, 2002
MathSciNet review: 1948091
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper investigates the extent to which an Abelian group $A$ is determined by the homomorphism groups $\operatorname{Hom}(A,G)$. A class $\mathcal C$ of Abelian groups is a Fuchs 34 class if $A$ and $C$ in $\mathcal C$ are isomorphic if and only if $\operatorname{Hom}(A,G) \cong \operatorname{Hom}(C,G)$ for all $G \in \mathcal C$. Two $p$-groups $A$ and $C$ satisfy $\operatorname{Hom}(A,G) \cong \operatorname{Hom}(C,G)$ for all groups $G$ if and only if they have the same $n^{th}$-Ulm-Kaplansky-invariants and the same final rank. The mixed groups considered in this context are the adjusted cotorsion groups and the class $\mathcal G$ introduced by Glaz and Wickless. While $\mathcal G$ is a Fuchs 34 class, the class of (adjusted) cotorsion groups is not.


References [Enhancements On Off] (What's this?)

  • 1. Albrecht, U.; $A$-projective resolutions and an Azumaya Theorem for Mixed Abelian Groups; Czechoslovak Journal of Mathematics 51(126) (2001); 73 - 93. MR 2001k:20118
  • 2. Albrecht, U., Goeters. H., and Wickless, W.; The flat dimension of mixed Abelian groups as $E$-modules; Rocky Mountain Journal of Mathematics 25 (1995); 569 - 590. MR 96f:20086
  • 3. Albrecht, U., and Goeters, H.; A Note on Fuchs' Problem 34; Proc. American Math. Soc. 124 (1996); 1319 - 1328. MR 96g:20070
  • 4. Albrecht, U., and Jeong, J.; Homomorphisms between $A$-projective abelian groups and left Kasch-rings; Czechoslovak Journal of Mathematics 48(123) (1998); 31 - 43. MR 99b:20088
  • 5. Fuchs, L.; Infinite Abelian Groups, Vol. I/II; Academic Press (1970/73). MR 41:333; MR 50:2362
  • 6. Glaz, S., and Wickless, W.; Regular and principal projective endomorphism rings of mixed abelian groups. Comm. Algebra 22 (1994); 1161-1176. MR 95a:20060

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20K15, 20K30, 20J05

Retrieve articles in all journals with MSC (1991): 20K15, 20K30, 20J05


Additional Information

Ulrich Albrecht
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849
Email: albreuf@auburn.edu

DOI: https://doi.org/10.1090/S0002-9939-02-06612-1
Keywords: Homomorphism group, $p$-group, mixed group
Received by editor(s): June 26, 2001
Received by editor(s) in revised form: October 30, 2001
Published electronically: August 19, 2002
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society